Can iv Antibiotics causes hyperacidity/ Gastritis? Should we give iv Antacid before that?

1 Like

LikeAnswersShare

It has been a usual practice, basically not for antibiotics but to prevent stress ulcers in hospitalized patients. It can increase risk of invasion of pathogenic bacteria like salmonella as the protective acid barrier is compromised.

yesss true said..samonella typhi members of enterobacteriaceae killed by gastric acids. susceptibility is increased if chronic use of antacids and acid suppressing agents used.
1

View 1 other reply

IN. ROUTINE .....PATIENTS. COME. IN. O P D. ....AFTER. SELF. ( ORAL. ) MEDICATIONS ...... SO.... THERE. ARE. ALREADY. CHANCES. OF. G E R D / GASTRITIS SO. IN. ROUTINE. MANAGEMENT... ....I / V. ANTACIDS. ARE. ADMINISTERED. WITH. I/ V. MEDICATIONS

The effect of gastritis on gastric antibiotic transfer rate was also investigated after inducing gastritis by either infecting rats with H pylori or addition of iodoacetamide to the drinking water. ... Table 1. Intravenous drugnOmeprazole8Pentagastrin7Omeprazole8Pentagastrin8

Yes why not Generally gastritis due to nsaid Chloroquine Steroids 60 percent unwanted prescription of ppi

Usually does not cause but in some cases Give Inj Rantak 1 amp prior to this

Thank you doctor
0

View 1 other reply

NO .. NOT .. NECESSARY..

Thank you doctor
0

View 1 other reply

yesss do causes. parenteral antibiotics do increases gastric acid secretion. ph of stomach becomes more acidic. to neutralize parenteral proton pump inhibitors or H2 receptor blockers used..

Thank you doctor
0

View 1 other reply

Some cases Gastritis occur Give prebiotics If acidity give Inj.Pan or Rantac IV

Cases that would interest you